It is currently Sat Aug 19, 2017 1:32 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Feb 21, 2013 12:18 pm 
Offline
Power Poster
Power Poster

Joined: Thu Feb 21, 2013 10:33 am
Posts: 51
Hello, I am new to this site.

I am 45, male, and used "regularly as opposed to chipping" oxycodone for some 5 years, with a normal load of 180 mg daily.

Due to a legal problem (turned in a forged script) I quit the oxy in October of 2012, and tried to get through the holidays on a smaller dose of vicodin/hydrocodone.

Started outpatient detox around December 1, and thus suboxone at 8mg per day, though I am allowed 12.

I want to stop it as I don't feel human while I am on it. I feel emotinally flatlined, no laughing, no crying, and though I make myself perform duties around the house, I have to make myself do it or I'll just lay and feel lifeless.

I know that at 3 months, I have already assembled a dependancy to this, just as the other, but I guess since I don't get the happy feeling from this like I did the oxy, should I suffer as badly when I go off it?

The holidays were miserable, as I felt like the suboxone keeps me confused, numb, and just generic from a personality perspective.

While I tried detoxing from the oxy on a permanent basis (many times had gone through the monthly script in 10 days and therefore completed a detox shortterm many times over) I got so depressed, couldn't come up with one positive thought or emotion, and simply would consume myself with every negative emotion, regret and circumstance from my past.

I want out of this self-made prison. I know DR. J says some are destined to use and be maintained on sub, and while I have my own opinion personally in regards to myself and my situation that is different, I just want to enjoy life on life's terms again. I am ready to bail out, and cut my daily dose from 8 yesterday to 4 today, would like to try doing 1/2 of yesterday's dose until there is such a small fragment of film left I can't find it to take. Anybody try this and make it?

I am a stay-at-home father, many times by myself throughout the day, and I know this contributed to my use. I also have a shot lumbar with degenerative disc disease and an injury, so the pain was my route in. Now I no longer have legal access to drugs other than the sub as detox medication. I also am college degreed electrical engineer with honors, that wants to restore my career, my vitality, and drive to get out of bed everyday. Right now, while stable on sub, I feel like I'd just like to sleep the whole day away, everyday. I still have my loving wife and adorable 7 year old son, sticking by me. I want to stop all this mind-warping stuff and move on. I realize looking back now that my use created an anti-social complacent derelict that couldn't have possibly held a job from the binges and dryouts I used to live. I am ready to take one more slump to get through it and come out clean. Then I want to reestablish my self-esteem which is currently zero and get on with life.

Could a clean sub survivor with similar situations pls yield some advice?

Thanks
DC


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 03, 2013 6:36 am 
Offline
Power Poster
Power Poster

Joined: Sun Mar 03, 2013 6:22 am
Posts: 47
we are close to the same i was on subs for close to 3 months after jumping off at 8-12mgs a day i am on day 7 now and i cannot sleep and my wd's didn't start till almost day 5. i hope you get off of it sounds like you really want to do it


Top
 Profile  
 
 Post subject:
PostPosted: Wed Mar 20, 2013 10:06 pm 
Offline
One Month or More
One Month or More

Joined: Fri Dec 16, 2011 11:04 pm
Posts: 34
3 months is not that long, however you have built up a dependency. I was on Sub for 3 years and tapered off and jumped at 1mg. While on sub, I remember feeling the same way you do. No emotions, numbness, no motivation etc. My advice is get on a low dose-2mg or less per day. This is not as hard as you think especially since you have only been on for 3 months. At 8mg your opiate receptors are saturated 24/7 and that is what causes the symptoms you described. If you get to a small dose, almost all of the foggy feelings go away. ALso, if you normalize at a small dose it will be a lot easier to jump when you are ready. Private message me if you need any help getting down and/or quitting. Good luck!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Mar 21, 2013 11:39 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Mar 14, 2013 10:20 pm
Posts: 151
Location: Stealth mode on
Hi there,

How are you doing? Hanging in there? I'm hoping you feel a bit better. I think as long as you're cutting down on your dose you should start to feel more "normal". I know I certainly did from 32mgs to 2 mgs even though at 2mgs I was feeling wd. At higher doses I felt like a space cadet. Hopefully you can find a stable dose and go from there.

Taper as slow as you can and be kind to yourself. Try to feel out what's best for you without getting carried away. I wish you nothing but the best and you have wonderful people here for support!

-Jen


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group